Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 308, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2018, 1:56 PM CDT for Oregon County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2018, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 20, 2018, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 186 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
808
WUUS53 KSGF 201856
SVRSGF
MOC149-202000-
/O.NEW.KSGF.SV.W.0308.180820T1856Z-180820T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
156 PM CDT MON AUG 20 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Oregon County in south central Missouri...
* Until 300 PM CDT.
* At 156 PM CDT, a severe thunderstorm was located 10 miles northwest
of Thayer, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alton... Koshkonong...
Rover... Couch...
Greer... Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3655 9157 3657 9165 3661 9168 3672 9168
3675 9160 3680 9132 3679 9118 3676 9112
3654 9113 3654 9137
TIME...MOT...LOC 1856Z 267DEG 34KT 3665 9164
HAIL...<.75IN
WIND...60MPH
$$
Cramer3 follow-up statements
132
WWUS53 KSGF 201928
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
228 PM CDT MON AUG 20 2018
MOC149-202000-
/O.CON.KSGF.SV.W.0308.000000T0000Z-180820T2000Z/
Oregon MO-
228 PM CDT MON AUG 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL OREGON COUNTY...
At 227 PM CDT, severe thunderstorms were located along a line
extending from near Thayer to near Alton to 11 miles west of Handy,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alton... Koshkonong...
Couch... Greer...
Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3655 9157 3657 9165 3661 9168 3665 9168
3665 9158 3667 9152 3670 9147 3674 9143
3678 9141 3680 9132 3679 9118 3676 9112
3654 9113 3654 9137
TIME...MOT...LOC 1927Z 274DEG 25KT 3657 9155 3661 9141 3668 9132 3679
9129
HAIL...<.75IN
WIND...60MPH
$$
Cramer901
WWUS53 KSGF 201946
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
246 PM CDT MON AUG 20 2018
MOC149-202000-
/O.CON.KSGF.SV.W.0308.000000T0000Z-180820T2000Z/
Oregon MO-
246 PM CDT MON AUG 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL OREGON COUNTY...
At 246 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Gatewood to near Handy, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3664 9124 3668 9122 3672 9122 3676 9123
3679 9125 3679 9118 3676 9112 3657 9113
3659 9120 3661 9125
TIME...MOT...LOC 1946Z 261DEG 29KT 3661 9121 3668 9116 3680 9115
HAIL...<.75IN
WIND...60MPH
$$
Cramer310
WWUS53 KSGF 201959
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
259 PM CDT MON AUG 20 2018
MOC149-202009-
/O.EXP.KSGF.SV.W.0308.000000T0000Z-180820T2000Z/
Oregon MO-
259 PM CDT MON AUG 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OREGON COUNTY
WILL EXPIRE AT 300 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Missouri.
LAT...LON 3664 9124 3668 9122 3672 9122 3676 9123
3679 9125 3679 9118 3676 9112 3657 9113
3659 9120 3661 9125
TIME...MOT...LOC 1959Z 267DEG 34KT 3662 9107 3669 9102 3681 9101
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:21 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 20, 12:21 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1221 PM CDT Mon Aug 20 2018 .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Mon Aug 20 2018 The area of low pressure over the plains that spawned severe weather over the region Sunday was continuing to make its way across the plains early this morning. The upper level low and surface low were becoming stacked on top of each other early this morning, and making slow eastward progress. This stacked system will continue to move slowly east through this morning and into this afternoon. With this slow movement, 850mb jet winds of 20-30kts will be over the area through the day. Instability across the region may be slow to recover though models do bring MUCAPES of 1000-15000j/kg into the area by this afternoon. THE CAMS models have been indicating storm development this afternoon along the Highway 65 corridor with storms moving east through this afternoon. The global models (GFS/ECMWF) and the NAM are all showing a mid level wave riding around the western edge of the low and swinging through the Ozarks late this morning into the afternoon. With the shear and potential instability expected, its not out of the question that we see additional strong to severe storms develop across the eastern half of the Ozarks today, associated with this wave. The main concern with any storms that do develop would be damaging winds and brief heavy rainfall, but a tornado will remain possible as well. The low will have moves far enough east by tonight to drag its rain with it,leaving slowly dissipating cloud cover in its wake. The combination of clearing and ample surface moisture may lead to some patchy fog development. This would be most prevalent in valleys, low lying areas and in the vicinity of lakes and rivers. .LONG TERM...(Tuesday through Sunday) Issued at 222 AM CDT Mon Aug 20 2018 Surface high pressure will filter into the area for Tuesday under northwesterly upper level flow. This will bring some cooler weather to the area with afternoon highs hovering around the 80 degree mark through the middle of the week. A patter shift then occurs Friday with the next best chance of rain coming late Thursday night into Friday morning. This occurs as the patterns shifts to southwesterly flow at least briefly before upper level ridging moves over the southern plains and bring a return of summer like temperatures around the 90 degree mark for the weekend and into the start of next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1213 PM CDT Mon Aug 20 2018 Convection is developing over southcentral Missouri at this hour but will be far enough to the east as to not affect the aerodrome sites. The activity that will affect these sites is expected to be more showery in nature this afternoon. As the area gets into the wrap around region this evening... expect MVFR ceilings to develop during the evening and persist during the overnight hours. Conditions will begin to improve after sunrise on Tuesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Gaede
Hazardous weather outlook, Aug 20, 12:29 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1229 PM CDT Mon Aug 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1229 PM CDT Mon Aug 20 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Thunderstorms will impact south central Missouri this afternoon. A couple of the more intense storms may have a limited risk of producing a small tornado, damaging wind gusts, or hail up to the size of quarters. Storms should exit the area by late this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms may occur Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 20, 9:42 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MOUNT VERNON 37.10N 93.81W
08/20/2018 M2.23 INCH LAWRENCE MO COCORAHS
24HR RAINFALL TOTAL.
&&
TEOLocal storm report, Aug 20, 9:44 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 AM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 ESE DOGWOOD 37.00N 92.74W
08/20/2018 M2.14 INCH DOUGLAS MO COCORAHS
24HR RAINFALL TOTAL.
&&
TEOLocal storm report, Aug 20, 10:35 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 1 WNW MADRY 36.88N 93.74W
08/19/2018 BARRY MO PUBLIC
EF1 TORNADO STARTING AT HWY Z AND 39 AND
ENDING WEST OF MARIONVILLE. MAX WINDS
ESTIMATED 90MPH, WIDTH 100 YARDS AND
DISTANCE 9.4 MILES. NUMEROUS OUTBUILDINGS
DAMAGED, TREES UPROOTED, SOME POWER LINES
DOWN, AND TWO MOBILE HOMES WITH PARTIAL
ROOFS REMOVED. STARTED AT 6:42 PM AND ENDED
AROUND 7:03 PM.
&&
TEOLocal storm report, Aug 20, 10:37 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 AM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 1 WNW MADRY 36.88N 93.74W
08/19/2018 BARRY MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW
MADRY. EF1 TORNADO STARTING AT HWY Z AND 39
AND ENDING WEST OF MARIONVILLE. MAX WINDS
ESTIMATED 90MPH, WIDTH 100 YARDS AND
DISTANCE 9.4 MILES. NUMEROUS OUTBUILDINGS
DAMAGED, TREES UPROOTED, SOME POWER LINES
DOWN, AND TWO MOBILE HOMES WITH PARTIAL
ROOFS REMOVED. STARTED AT 6:42 PM AND ENDED
AROUND 7:03 PM.
&&
TEOLocal storm report, Aug 20, 1:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD WEST PLAINS 36.73N 91.85W
08/20/2018 HOWELL MO EMERGENCY MNGR
LOW WATER CROSSINGS IN WEST PLAINS ARE
FLOODED AND BARRICADES ARE BEING PUT UP.
&&
BURCHFIELDLocal storm report, Aug 20, 1:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 7 S AURORA 36.88N 93.74W
08/19/2018 BARRY MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FOR 1 WNW
OF MADRY. EF1 TORNADO STARTING JUST
SOUTHWEST OF HWY Z AND 39 APPROXIMATELY 7
MILES SOUTH OF AURORA AND ENDING 1.5 MILES
SOUTHWEST OF MARIONVILLE. MAX WINDS
ESTIMATED 90MPH, WIDTH 100 YARDS AND
DISTANCE 9 MILES. NUMEROUS OUTBUILDINGS
DAMAGED, TREES UPROOTED, SOME POWER LINES
DOWN, AND TWO MOBILE HOMES WITH PARTIAL
ROOFS REMOVED. STARTED AT 6:36 PM AND ENDED
AROUND 7:01 PM.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Stone, Webster | 59 min |
| Aug 19, 8:00 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Aug 19, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster | 59 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas | 44 min |
| Aug 19, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 40 min |
| Aug 19, 11:26 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Aug 20, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| Aug 20, 1:21 PM CDT | Flash Flood Warning | SGF | Howell | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.